Although the specific effects of a Factive (gemifloxacin) overdose are unknown, taking too much of this drug could be expected to cause symptoms like lethargy, coordination problems, and seizures. However, the specific effects will vary, based on how much was taken and whether it was combined with other medications. Treatment will likely involve administering certain medicines, pumping the stomach, or providing supportive care.
Can You Take Too Much Factive?Factive® (gemifloxacin mesylate) is a prescription medication that belongs to a group of medications called fluoroquinolones, or "quinolones" for short. It is used to treat certain bacterial infections. As with most medications, it may be possible to take too much Factive.
The specific effects of an overdose can vary, depending on a number of factors, including the Factive dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseThere is not much experience with Factive overdose in humans. Based on the overdose effects in mice and rats, taking too much of this drug may cause:
- Coordination problems
Treating a Factive OverdoseThe treatment for a Factive overdose will vary. If the overdose was recent, it is possible that the healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump" it.
Antacids containing magnesium, aluminum, or calcium may also be given to bind to Factive in the stomach and reduce the amount of medication absorbed into the body. In addition, dialysis is expected to remove 20 to 30 percent of Factive from the body.
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose of Factive may include:
- Fluids through an intravenous line (IV) to keep hydrated
- Close monitoring of the kidneys.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken an overdose of Factive.